Discussions that mention lexapro

General Health board


I wish I had more answers for you, but I am actually going through the same thing myself. I went from a person who was always cold, even in the summer, to someone who gets overheated and sweaty. Even when I am cold, I may still sweat. It is so disturbing and depressing because I feel like a stranger in my own skin. I too am trying to find answers and will pass any on if I find them out. So far I've been to an endocrinologist who said my thyroid was fine and also tested my cortisol levels. My gyno checked my fsh, lh, estradiol and insulin and those were "normal'. Went to a derm and he said it is hyperhidrosis - except that I am 31 and this just started 4 months ago - it's not like I've had this my whole life so I believe there is something else going on. Docs say it is from an anxiety disorder. I will add that this started while I was on Lexapro (an ssri) and I was sure that the sweating was a side effect from that - however, I stopped taking that in April and this is still happening!! Also, I stopped taking birth control pills in March. So maybe it is hormonal. I think I'm going to go to a neurologist next. Let me know if you find anything else out too! good luck...
Serafina...oh my! Yes indeed, we have the same situation with unfortunately the same unanswered questions. I am 33, found out my thyroid levels were ok with the meds I'm taking (I thought for sure they were too high), had my cortisol levels tested and they too were fine, and checked for diabetes (I had gestational five years ago with my son). Then I too went to a derm and he stated hyperhidrosis! Did you get Drysol? I did, and used it on my forehead and in my hairline. Yuck. My skin looked red, and when I thought I would be sweating I would put my hand up to my forehead and I wasn't. It was weird, but yes...it worked in a way. Not the way I wanted, though, as I wanted answers for WHY I'm sweating in the heat AND the cold. I was concerned maybe I was having problems with anxiety as I'm a fidgety/anxious person, and my doctor put me on Lexapro. However, I only tried it for less than a month and quit. I just didn't think that was the case (plus I heard that stuff packs the weight on and I didn't need any help there). I quit bc pills back in '97 when my hair was falling out. Yeesh! Hormonal? I think so. What else can it be????? I'm going to try the endo. doc and hopefully will find out more. So if you are interested in what I find out, I'll fill you in. Hopefully I'll get in soon, but we'll see. If you get in to the neurologist, let me know. Thanks and good luck to you as well!
Candice - I can't believe how similar our situations are, and it makes me feel less alone to talk to someone who understands my frustrations. That's exactly how I feel - I want to know WHY this is happening. Apparently that is too much to ask for from most doctors. I just made an appointment with a neuro, which is in 2 weeks, so I will definitely update you after that. Please do the same. Maybe it is from anxiety - but why now? I didn't sweat on my wedding day or when I took the bar exam! Maybe anxiety manifests itself in different ways throughout your life? Part of me thinks Lexapro has some long-lasting effect too, but who knows! Meanwhile I've had such health anxiety and have thought I have every serious disease out there (lupus, ms, brain tumor, acromegaly, sclerodema, etc.) Thanks again for your post.